Delaware, 2008

Damaging Wind in Delaware, April 28, 2008

April 28, 2008 · NWS PHI · 2 events in 2 counties and zones

Showers and isolated thunderstorms that formed a squall line during the late afternoon of the 28th caused isolated wind damage across the northern Delmarva Peninsula.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Showers and isolated thunderstorms that formed a squall line during the late afternoon of the 28th caused isolated wind damage across the northern Delmarva Peninsula.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 28, 2:57 PM EST, 41 minutes earlier.

Area forecast discussion, Apr 28, 2:57 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT MON APR 28 2008

.SYNOPSIS...
A COLD FRONT WILL SWEEP ACROSS OUR AREA TONIGHT AS AN AREA OF LOW
PRESSURE LIFTS INTO NEW ENGLAND. HIGH PRESSURE AT THE SURFACE WILL
BUILD INTO THE OHIO VALLEY TUESDAY, THEN SLIDE ACROSS OUR REGION
WEDNESDAY. AS THIS HIGH MOVES OFF TO THE EAST LATER WEDNESDAY, A
WARM FRONT WILL CONTINUE TO ORGANIZE OVER THE OHIO VALLEY. THIS
FRONT WILL TRY AND ADVANCE NORTHEASTWARD THURSDAY AND FRIDAY,
HOWEVER HIGH PRESSURE BUILDING DOWN FROM SOUTHEASTERN CANADA MAY
HOLD THIS FRONT AT BAY SATURDAY AND SUNDAY, THEN WASHING OUT ON
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A SURFACE ANALYSIS THIS AFTERNOON PLACES AN ELONGATED SURFACE LOW
FROM EASTERN LAKE ONTARIO SOUTHWARD TO VIRGINIA. THIS LOW IS
TRAVELING ALONG A SURFACE COLD FRONT. MEANWHILE, A WARM FRONT
CONTINUES TO SLOWLY LIFT NORTHWARD AND HAS MADE ITS WAY TO
MONMOUTH COUNTY BACK AROUND PHILADELPHIA TO NEAR WASHINGTON DC.
SOUTH OF THIS FRONT, DEW POINTS HAVE SURGED MAINLY INTO THE LOWER
60S. NORTH OF THE WARM FRONT EARLIER, AREAS OF DENSE FOG WAS
REPORTED ALONG THE JERSEY SHORE AS THE WARMER AND MORE HUMID AIR
MASS WAS LIFTED ABOVE THE REMAINING COOLER AIR. THERE STILL IS
SOME FOG AROUND, HOWEVER WEB CAMS ARE SHOWING AN IMPROVEMENT IN
VISIBILITIES ALONG THE COAST. FOR NOW, WE WILL NOT INCLUDE A FOG
MENTION TONIGHT AS A TREND FOR IMPROVEMENT IS EXPECTED.

WATER VAPOR IMAGERY SHOWS AN IMPRESSIVE UPPER LOW DROPPING DOWN INTO
THE OHIO VALLEY THIS AFTERNOON. THIS FEATURE IS FORECAST TO ROLL
EASTWARD TONIGHT. ON THE EAST SIDE OF THE AMPLIFYING UPPER-LEVEL
TROUGH, THE MID AND UPPER LEVEL FLOW HAS INCREASED, TRANSPORTING
AN ABUNDANCE AMOUNT OF MOISTURE UP THE EAST COAST. PW VALUES ARE
AROUND 1.25 INCHES AND WILL CONTINUE THIS EVENING. THIS WILL
SUPPORT SOME LOCALLY HEAVY RAINFALL, WHICH MAY LEAD TO SOME
LOCALIZED STREET AND/OR POOR DRAINAGE FLOODING. DUE TO ALL THE
CLOUDS AND RAIN, THERE IS LITTLE TO NO INSTABILITY PRESENT HOWEVER
FORECAST SOUNDINGS DO INDICATE A BIT OF MOSTLY ELEVATED CAPE
THROUGH THE EARLY EVENING ESPECIALLY ACROSS OUR DELMARVA ZONES.
SOME CONVECTIVE ELEMENTS FROM NORTH CAROLINA TO VIRGINIA HAS
ORGANIZED INTO A NARROW LINE, AND THIS WILL SWEEP ACROSS MAINLY
OUR SOUTHERN ZONES. SO FAR, THERE HAS BEEN LITTLE IN THE WAY OF
CLOUD TO GROUND LIGHTNING WITH THIS LINE DUE TO MINIMAL CAPE. WE
KEPT A CHC FOR THUNDER ACROSS THE EASTERN HALF OF THE CWA BASED ON
THE LOCATION OF THE WARM FRONT AND THE CONVECTIVE LINE. WATER
VAPOR IMAGERY SHOWS A DRY PUNCH IN THE MIDLEVELS MOVING UP THE
OHIO VALLEY REGION AHEAD OF THE UPPER LOW. THIS SHOULD HANG BACK
ENOUGH TO PRECLUDE BUILDING INSTABILITY ACROSS OUR AREA. THE WIND
FIELD THOUGH IS HEALTHY WITH SHEAR PRESENT. LOCALLY GUSTY WINDS
ARE POSSIBLE WITH ANY STRONGER CONVECTION /AROUND 40 KNOTS OF
WIND AT 4,000 FEET VIA KDIX VAD WIND PROFILE/, THEREFORE WILL
INCLUDE A MENTION IN THE GRIDS/FORECAST ACROSS THE SOUTHERN ZONES.
ENOUGH LOW-LEVEL SHEAR AHEAD OF THE CONVECTIVE LINE, THEREFORE WE
WILL MONITOR FOR ISOLATED ROTATION EARLY ON.

OTHERWISE, THE COLD FRONT IS EXPECTED TO SWEEP THROUGH TONIGHT.
THE PRECIPITATION IS EXPECTED TO TAPER OFF OVERNIGHT FROM WEST TO
EAST, WITH PERHAPS JUST A FEW SHOWERS LINGERING /ESPECIALLY EAST/
EARLY TUESDAY MORNING. THE FORECAST SOUNDINGS INDICATE DRYING OF
THE ATMOSPHERIC COLUMN FROM THE TOP DOWN, THEREFORE LOWER LEVEL
CLOUDS LOOK TO LINGER THROUGH THE NIGHT.

MOS TEMPERATURES ARE PRETTY CLOSE AND WERE GENERALLY ACCEPTED.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE COLD FRONT IS EXPECTED TO BE OFF THE COAST EARLY TUESDAY MORNING
WITH ANY LINGERING SHOWERS ENDING QUICKLY. THE UPPER-LEVEL TROUGH
WILL BE SWINGING OVER THE AREA FROM THE LATE MORNING TO AFTERNOON
HOURS. THE MODEL GUIDANCE HAS BACKED OFF ON THE SHOWER CHCS TUESDAY
AS THE ENERGY ROUNDING THE BASE OF THE TROUGH TRACKS FURTHER SOUTH.
HOWEVER, LAPSE RATES WILL BE STEEPENING WITH THE COLDER AIR ALOFT
/LITTLE IN THE WAY OF CAPE INDICATED/, THEREFORE A FEW SHOWERS
STILL MAY POP UP. AS A RESULT, WE CARRIED A SLIGHT CHC POP IN THE
GRIDS FOR THIS POTENTIAL. AS LOW PRESSURE TRACKS INTO NEW ENGLAND
BY TUESDAY EVENING, A TIGHTENING PRESSURE GRADIENT WILL DEVELOP
BETWEEN IT AND HIGH PRESSURE SLIDING INTO THE OHIO VALLEY.
FORECAST SOUNDINGS SHOW DEEPER VERTICAL MIXING TUESDAY UNDER CAA
AND CYCLONIC FLOW. THE WINDS ABOVE THE SURFACE ARE NOT THAT
STRONG, HOWEVER ENOUGH TO CREATE AT LEAST BREEZY CONDITIONS.

HIGH PRESSURE THEN SLOWLY EDGES CLOSER TO OUR AREA TUESDAY NIGHT
INTO WEDNESDAY. THERE MAY BE JUST ENOUGH TURBULENT MIXING TUESDAY
NIGHT TO NOT ALLOW FOR FULL DECOUPLING. DESPITE THIS, THE AIR
MASS IS DRYING AND ENOUGH LOWER BOUNDARY LAYER DECOUPLING SHOULD
TAKE PLACE TO ALLOW FOR TEMPERATURES TO DROP TO AT OR BELOW
FREEZING IN SOME PLACES. BERKS COUNTY, THE LEHIGH VALLEY TO
MORRIS COUNTY NORTHWARD ARE FREEZE ONLY UNTIL MAY 1ST WITH CARBON
AND MONROE COUNTIES IN PENNSYLVANIA AND SUSSEX COUNTY IN NEW
JERSEY NOT STARTING THEIR OFFICIAL GROWING SEASON UNTIL MAY 1ST.
FOR NOW, WE WILL HOLD OFF ON ANY FREEZE WATCHES BUT ADD A MENTION
OF FROST IN THE GRIDS/FORECAST AND INTO THE HAZARDOUS WEATHER
OUTLOOK /HWO/.

HIGH PRESSURE THEN SETTLES JUST TO OUR SOUTH ON WEDNESDAY WITH A
NORTHEASTERLY FLOW CONTINUING. MEANWHILE, A WARM FRONT WILL
BECOME ORGANIZED FROM THE CENTRAL PLAINS TO THE OHIO VALLEY AS A
STORM SYSTEM STRENGTHENS NEAR WESTERN KANSAS. WITH SOME LINGERING
CYCLONIC FLOW REMAINING FROM THE GREAT LAKES TO THE NORTHEAST, WE
MAY SEE SOME ADDITIONAL CLOUDS ARRIVE FROM THE DEVELOPING WAA
REGIME WELL TO OUR WEST. FOR NOW WE HELD ONTO SOME HIGHER SKY
COVER PERCENTAGES ACROSS THE WESTERN PART OF THE CWA.

ANOTHER CHILLY NIGHT WEDNESDAY AS HIGH PRESSURE IS ALONG THE EAST
COAST AND WE BEGIN TO SEE AN UPPER-LEVEL RIDGE TO BUILD ACROSS THE
OHIO VALLEY IN ADVANCE OF A DIGGING UPPER-LEVEL TROUGH ACROSS THE
ROCKIES. REGARDING TEMPERATURES OVERALL, WE LEANED MORE TOWARD THE
COOLER ETA MOS ESPECIALLY FOR HIGHS DUE TO PRESENCE OF THE
UPPER-LEVEL TROUGHING.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
FOR THE EASTERN HALF OF NORTH AMERICA, THE MODELS AND ENSEMBLE
GUIDANCE CONTINUE TO DIFFER WITH THE EXPECTED EVOLUTION OF ENERGY
FORECAST TO BE OVER THE EASTERN HALF OF CANADA AND THE NORTHEAST
U.S. THURSDAY. ALSO, WITH THE CLOSED LOW EXPECTED TO CROSS THE
PLAINS LATE IN THE WEEK, AND THE POTENTIAL INTERACTION OF THESE
FEATURES. THE GFS/CMC ENSEMBLES ARE PRETTY MUCH ALL OVER THE PLACE
REGARDING THE PATTERN EVOLUTION AT 500 MB. OF THE SLIGHT AGREEMENT,
IS THE PLACEMENT OF A MIDLEVEL RIDGE TOWARD THE EAST COAST FRIDAY,
SATURDAY INTO SUNDAY. ALL OF THIS LEADS TO A LOT OF UNCERTAINTY AND
MUCH LOWER CONFIDENCE. HPC UTILIZED AN EVENLY WEIGHTED BLEND OF THE
DETERMINISTIC ECMWF AND THE PARALLEL VERSION OF THE GFS, AS THESE
TWO MODELS ARE SUFFICIENTLY SIMILAR AS TO NOT MAKE THINGS MORE
UNCLEAR. THE FLAVOR OF THE MODELS DESPITE THE DIFFERENCES, SEEMS TO
HINT AT A SLOW MOVING UPPER LOW FROM THE NORTHEAST WHILE A NEW
CLOSED LOW SETTLES INTO THE PLAINS. THESE FEATURES MAY BE SLOWLY
PROGRESSIVE GIVEN SOME BLOCKING. THIS PATTERN LOOKS SIMILAR TO OUR
RECENT ONE WITH A SURFACE LOW THAT EVENTUALLY TRACKS UP THROUGH THE
GREAT LAKES REGION. WITH SUCH AN UPPER LOW TO OUR WEST, RIDGING IS
TYPICALLY ENHANCED DOWNSTREAM, WHICH WOULD STRENGTHEN A SURFACE
HIGH SOMEWHERE IN THE VICINITY OF EASTERN CANADA TO NORTHERN NEW
ENGLAND. THIS COULD CERTAINLY LEAD TO AN ONSHORE REGIME ACROSS THE
MID ATLANTIC AS WE GO THROUGH THE PERIOD. WE TOOK A LOOK AT THE
06Z PARALLEL GFS THAT HPC MENTIONED, AND IT DOES HINT AT A SURFACE
HIGH WEDGING SOUTHWESTWARD INTO THE MID ATLANTIC THAT HOLDS A WARM
FRONT AT BAY /DEVELOPING ONSHORE FLOW/. SINCE THERE IS HEIGHTENED
UNCERTAINTY, WE FOLLOWED FAIRLY CLOSELY TO HPCS GUIDANCE WITH
SOME MAINLY MINOR ADJUSTMENTS FOR LOCAL EFFECTS AND AFTER
COLLABORATION WITH OUR NEIGHBORING OFFICES.

BASED ON THE ABOVE, HIGH PRESSURE WILL BE OFF THE COAST THURSDAY
WITH A WARM FRONT CONTINUING TO ORGANIZE ACROSS THE OHIO VALLEY.
THIS BOUNDARY APPEARS TO LIFT INTO A PORTION OF THE MID ATLANTIC
REGION FRIDAY AT THE SURFACE, HOWEVER WE MAY HAVE SOME SORT OF
ELEVATED WARM FRONT FURTHER NORTH. MEANWHILE, HIGH PRESSURE BUILDS
INTO EASTERN CANADA, THEN GRADUALLY WEDGES ITSELF SOUTHWARD INTO THE
MID ATLANTIC REGION LATER FRIDAY AND SATURDAY. THIS SCENARIO WOULD
FAVOR AN ONSHORE FLOW REGIME WITH THE POSSIBILITY OF SOME
OVERRUNNING PRECIPITATION. A SURFACE LOW TRACKS INTO THE
CENTRAL/WESTERN GREAT LAKES ON SATURDAY, HOWEVER THE COLD FRONT
FEATURE MAY WEAKEN WITH TIME AS THE MAIN ENERGY IS FORCED INTO
EASTERN CANADA AND AWAY FROM OUR REGION. THE LEFTOVERS OF THIS
BOUNDARY LOOKS TO CROSS OUR AREA THEN SOMETIME LATER IN THE WEEKEND,
WITH HIGH PRESSURE ARRIVING FROM THE WEST ON MONDAY. FOR NOW, WE
WENT WITH LOW TO MID CHC POPS FOR MOST OF THE CWA TO COVER THE
POTENTIAL FOR PRECIPITATION DURING THE TIMES MENTIONED ABOVE /THIS
WAS CLOSE TO CONTINUITY/. OF COURSE THIS IS ALL SUBJECT TO
CHANGE, BASED ON THE VARYING MODEL SOLUTIONS AT 500 MB.

THAT IS ALL FOR NOW. THANKS TO THE SURROUNDING OFFICES AND HPC FOR
THE COLLABORATION TODAY. HAVE A GOOD ONE

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
CIGS AND VSBYS GENERALLY REMAIN IN THE IFR TO LIFR RANGE IN SPITE OF
THE WARM FRONT ADVANCING NORTH ACROSS SRN NJ. A RATHER SOLID AND
DEEP BAND OF FRONTAL CLOUDS IS KEEPING DIURNAL IMPROVEMENT TO A
MINIMUM. A LINE OF HEAVIER SHOWERS WITH A FEW THUNDERSTORMS HAS
DEVELOPED OVER VA AND MD...AND THIS LINE WILL BE MOVG NEWD TOWARD
THE LOWER DEL VLY AND SRN NJ. THUS THERE WILL BE PERIODS OF REDUCED
VSBY DUE TO HEAVY RAIN THROUGH THE AFTN.

THE COLD FRONT IS EXPECTED TO WORK ITS WAY EAST ACROSS THE REGION
LATE THIS AFTN AND THIS EVE. THE FRONT SHOULD REACH PHL SOMETIME
AROUND 00Z. WINDS WILL SHIFT TO THE NW BUT CIGS MAY BE SLOW TO
IMPROVE. THE TAF FCST HAS IFR CIGS THROUGH AROUND MIDNIGHT.
IMPROVEMENT SHOULD OCCUR AFTER THAT AS DRIER AIR SLOWLY WORKS ITS
WAY IN...THO MVFR CIGS MAY PERSIST OVERNIGHT. CLEARING AND VFR CONDS
SHOULD DEVELP TUE MORNING.

OUTLOOK...
BEYOND, THE TAF PERIOD, HIGH PRESSURE WILL BUILD IN FOR TUESDAY
NIGHT AND WEDNESDAY. A WARM FRONT MAY THEN DEVELOP TO OUR SOUTH AND
WEST THURSDAY BRING A CHANCE FOR CLOUDS AND RAIN IN THE LATTER PART
OF THE WEEK.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL COASTAL WATERS
THROUGH 12Z TUESDAY. THE SCA FOR THE LOWER DELAWARE BAY WAS EXTENDED
UNTIL MIDNIGHT TONIGHT.

GUSTY SLY WINDS ARE OCCURRING OVER THE FORECAST WATERS THIS
AFTERNOON AND SEAS HAVE BUILT TO BETWEEN 6 AND 7 FT AT BUOYS 44009
AND 44025. WINDS HAVE INCREASED AHEAD OF THE APPROACHING COLD FRONT
WHICH WILL MOVE ACROSS THE FORECAST WATERS THIS EVENING. WINDS WILL
SHIFT TO THE NW BUT WILL LIKELY NOT BE QUITE AS STRONG BEHIND THE
FRONT DUE TO RELATIVELY SLOW FRONTAL MOVEMENT. SEAS WILL BE SMWHT
SLOWER TO SUBSIDE OVERNIGHT AND THUS THE SCA FOR OCEAN WATERS
EXTENDS TO TUE MORNING.

LOW PRESSURE WILL SLOWLY MOVE AWAY TO THE NE AND HIGH PRESSURE WILL
GRADUALLY BUILD OVER THE FORECAST WATERS THRU MID WEEK. CONDITIONS
SHOULD REMAIN BELOW SCA CRITERIA THRU THAT TIME. A SUSTAINED E TO
NE WIND TOWARD THE END OF THE WEEK COULD BUILD SEAS BACK TO SCA
CONDS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ431.

&&

SYNOPSIS...GORSE
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...GORSE/HPC
AVIATION...AMC
MARINE...AMC
Hazardous weather outlook, Apr 28, 3:13 AM EST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 AM EDT MON APR 28 2008

NJZ001-007-PAZ054-055-060>062-290815-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
413 AM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ008>010-012>015-020-026-PAZ067>071-290815-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-OCEAN-COASTAL OCEAN-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
413 AM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINS LATE TODAY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-290815-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
413 AM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINS LATE TODAY INTO THIS EVENING WITH THUNDERSTORMS WHICH
MAY PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-290815-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
413 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

CHANCE FOR VERY HEAVY RAINS AND GUSTY WINDS FROM THUNDERSTORMS LATE
AFTERNOON AND EVENING SOUTH OF LITTLE EGG INLET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-290815-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
413 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

CHANCE FOR VERY HEAVY RAINS AND GUSTY WINDS FROM THUNDERSTORMS LATE
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-290815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
413 AM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

CHANCE FOR VERY HEAVY RAINS AND GUSTY WINDS FROM THUNDERSTORMS LATE
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 28, 10:34 AM EST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1134 AM EDT MON APR 28 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-282200-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
1134 AM EDT MON APR 28 2008

...RAIN TO CONTINUE THIS AFTERNOON AND EVENING...

AREAS OF LIGHT RAIN AND SHOWERS CONTINUED TO MOVE ACROSS THE
REGION THIS MORNING. SO FAR...RAINFALL TOTALS HAVE BEEN ON THE
LIGHT SIDE...GENERALLY 1/4 INCH OR LESS. PERIODS OF RAIN WILL
CONTINUE THROUGH THE AFTERNOON AND INTO THIS EVENING.

A COLD FRONT IS FORECAST TO MOVE INTO EASTERN PENNSYLVANIA LATE
THIS AFTERNOON AND THEN ACROSS NEW JERSEY AND DELMARVA THIS
EVENING. SOME HEAVIER SHOWERS...AND PERHAPS SOME THUNDERSTORMS...
WILL LIKELY ACCOMPANY THE FRONTAL PASSAGE. RAINFALL AMOUNTS UP TO
1 INCH ARE EXPECTED...WITH SOMEWHAT HIGHER AMOUNTS IN A FEW SPOTS.

THIS IS MOSTLY WELCOME RAIN AS RAINFALL TOTALS FOR THE MONTH OF
APRIL SO FAR ARE 1.5 TO 2.0 INCHES BELOW NORMAL IN MANY AREAS. FEW
IF ANY FLOODING PROBLEMS ARE EXPECTED.

STAY TUNED FOR ADDITIONAL STATEMENTS ISSUED LATER TODAY.

AMC
Special weather statement, Apr 28, 1:38 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT MON APR 28 2008

MDZ008-012-015-019-020-282045-
CAROLINE-CECIL-KENT-QUEEN ANNES-TALBOT-
238 PM EDT MON APR 28 2008

...LINE OF SHOWERS AND A FEW STRONG THUNDERSTORMS WILL AFFECT THE
MARYLAND EASTERN SHORE...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND WIDELY SCATTERED THUNDERSTORMS FROM 55 MILES
SOUTHWEST OF NEWARK DELAWARE TO 85 MILES SOUTHWEST OF DOVER DELAWARE
TO 127 MILES SOUTHWEST OF DOVER DELAWARE...MOVING EAST AT 32 MPH.
THE THUNDERSTORMS WILL BE NEAR STEVENSVILLE AROUND 315
PM...BETTERTON...TILGHMAN ISLAND AROUND 330 PM...OXFORD...KINGSTOWN
AROUND 345 PM...CECILTON...CHESAPEAKE CITY AROUND 400
PM...TEMPLEVILLE AND PRESTON AROUND 415 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THE STRONGEST
STORMS. EXPECT ALSO SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO
GROUND LIGHTNING FROM THE STRONGEST STORMS WITHIN THIS LINE.

IF YOU SEE THREATENING WEATHER, HEAD INDOORS IMMEDIATELY. TAKE
ROADWAYS THAT ARE NOT PRONE TO POOR DRAINAGE FLOODING.

TFG
Special weather statement, Apr 28, 3:14 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EDT MON APR 28 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ067>071-
282215-
ATLANTIC-ATLANTIC COASTAL CAPE MAY-BUCKS-CAMDEN-CAPE MAY-CAROLINE-
CECIL-CHESTER-COASTAL ATLANTIC-CUMBERLAND-DELAWARE-DELAWARE BEACHES-
GLOUCESTER-INLAND SUSSEX-KENT-MONTGOMERY-NEW CASTLE-
NORTHWESTERN BURLINGTON-PHILADELPHIA-QUEEN ANNES-SALEM-
SOUTHEASTERN BURLINGTON-TALBOT-
414 PM EDT MON APR 28 2008

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
ATLANTIC...BUCKS...BURLINGTON...CAMDEN...CAPE MAY...CAROLINE...
CECIL...CHESTER...CUMBERLAND...DELAWARE...GLOUCESTER
...KENT...MONTGOMERY...NEW CASTLE...PHILADELPHIA...QUEEN
ANNES...SALEM...SUSSEX AND TALBOT COUNTIES...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF NEWARK TO 26 MILES WEST OF DOVER TO 84 MILES SOUTHWEST
OF DOVER...MOVING NORTHEAST AT 37 MPH. THE SHOWERS AND THUNDERSTORMS
WILL BE NEAR KENNETT SQUARE...MARSHALLTON AROUND 430 PM...
GRADYVILLE...CHEYNEY AROUND 445 PM...BRYN MAWR...NEWTOWN SQUARE
AROUND 500 PM...SOUTH PHILADELPHIA...GERMANTOWN AROUND 515
PM...CENTER CITY AND TEMPLE UNIVERSITY AROUND 530 PM.

IN ADDITION TO LIGHTNING AND GUSTY WINDS OVER 40 MPH...VERY HEAVY
RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

ROBERTSON

The radar

The Dover AFB radar (KDOX), 41 km away, was scanning. The volume nearest the first event began at 20:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Kent

When
April 28, 3:38 PM EST
Where
Kent County, 0.69 mi S of Marydel
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.110, -75.750

A squall line of severe showers and thunderstorms knocked down a few trees and wires in and around Marydel.

Funnel Cloud, New Castle

When
April 28, 3:45 PM EST
Where
New Castle County, Middletown
Reported by
Fire Department/Rescue
Coordinates
39.450, -75.730

A funnel cloud was sighted over Middletown. It did not touch down and no wind damage was reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2008Every state in 2008This day in weather historyWarnings in Delaware, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93366, 93367.